incredibly lucky

i am on epitec and epilum and the side affect is ticks and tremors. it got worse over time where i couldnt hold a coffee cup, eat food with utensils, keep my head straight. sometimes my head would go so stiff i would be able to move it unless i felt i was forcing it. i often ended drinking coffee through a straw.

i couldnt write, which the most frustrating thing for me. it was like being reduced to a 2 year old. i would look at peoples writing and wish i could write like that. something so simple was gone. i used to dread when people would ask me to complete something.

it was pure dread and i tried to avoid myself from getting into these situations.

i also started waking up like i was being electrocuted. it was such a sudden brief shock and i could feel electricity running through my body

i eventually went to my psychiatrist and told him i had humored his medication for years now and to put me on a lower dosage.

i didnt think he would agree but he probably saw that i was going to do my own thing so if he didnt do the changes they would be changes he didnt control.

i think i am lucky. i went off the tranquilizers, that helped a bit with the tremor and am taking a lower dosage. my tremor has stopped unless i get really excited or anxious.

for a while i was wondering if i would have these Parkinson's symptoms for life. i may not have Parkinson's, but there are people out there that probably suffer with the symptoms due to medication and know how debilitating it is. i had only a small dose of Parkinson's symptoms and felt helpless and frustrated then.

10 Replies

oldestnewest
  • So you have drug induced Parkinson's, thanks for writing! Glad your symptoms are going with reducing the meds. All the best

  • Pd is progressive I hope you don't have it but I have it and understand what you are going through.

  • yes. problem is you never know. we have no idea what long term side effects of the meds are. i guess i will find out. wow. its so sad that people dont understand the frustration if you still have all your faculties. i automatically order meals that are finger foods so that i didn't need to use utensils.

  • what is your diagnosed condition, that yu were being treated for.

  • bi-polar. i'm with the ''in'' Hollywood crowd. it could have been worse. i could have gotten something boring like depression or worse, a personality disorder which has no medication for it.

  • I have heard that many psychiatric drugs can do this. When I first started the tremors my doctor thought for sure it was the Wellbutin I was taking. I weaned off it. Unfortunately that was not what was causing the tremors in my case. If you look up causes of tremors medications are at the top of the list. These are Essential Tremors and are often misdiagnosed as PD. I spent a lot of time doing research on the types of Tremors before I was diagnosed. Getting a correct diagnosis is tricky sometimes.

  • yes. i tried wellbutin. (i react badly to everything, it appears) it had a worse affect than epilum. but i am on epilum and epitec and epitec seems to enhance the affect of epilum without having to go on a higher dosage. so when i cut down on epitec and took a small dose of anti-depressant the tremor mostly went away. i find drinking water helps because i think it builds up in my system as well as losing weight...but then i put it back on again.

    i went to hospital for a hysterectomy and ended up there for 3 weeks because both kidneys collapsed and i caught a super virus. so i came out thin and grey in colour. so i grabbed a tan and ate all the chocs i wanted.

    hell, trying out those medicines was interesting. i could actually feel little explosions in my head with one of them. with one i was doing a computer test and i kept on flinging my mouse out of my hand.

    wow. the brain is interesting.

  • the bad tremors only started up after 10 years. so i thought i had PD.

    but drinking water seems to make it better, so i think that the dosage exceeds what my body can handle and i think over years it just built up.

    summer is worse because we are in about 30% degrees celcius in durban. so all you do is sweat. i have to drink at least 1.5 L per day.

  • Thanks for sharing your experience. As people age and circumstances change, the body's reaction to drugs can be effected. It is always wise to check if adjustments in medications or even stopping some meds is called for with your prescriber or if not, another physician who will look at you with a different eye.

  • mmm. I've actually experimented myself to see if i cant reduce and managed to a certain point. so he compromised and gave me a light dose of anti-depressant so i could stay at a lower level of epitec. he knew he better compromise when i told him i was finished humouring him. lol